MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS GLIDELIGHT LASER SHEATH

THE SPECTRANETICS CORPORATION SPECTRANETICS GLIDELIGHT LASER SHEATH
Model Number 500-301
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Great Vessel Perforation (2152); Iatrogenic Source (2498)
Date of Event 06/07/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Patient weight is unavailable from the site.Device lot number and expiration date are not available from the facility.The device was discarded by the user.Device manufacture date is dependent on the device lot number, thus is unavailable.The device was discarded.There is no allegation of a malfunction.Therefore, no device evaluation will be performed.
 
Event or Problem Description
A philips representative reported that a cardiac lead management procedure commenced to remove 2 pacing leads, one right atrial (ra) and one right ventricular (rv).A spectranetics glidelight laser sheath 500-301 was utilized to facilitate lead extraction.Heavy scarring stalled progress towards the entrance of the superior vena cava (svc).As the glidelight progressed past the svc, there was a decrease in the patient's blood pressure and rescue interventions began.Surgeon noticed a ¿5cm tear¿ of the svc.The tear was repaired over the course of 2 hours.Patient was stabilized.Brain damage was observed post case.Patient expired 3 days later.

Brand Name
SPECTRANETICS GLIDELIGHT LASER SHEATH
Common Device Name
GLIDELIGHT
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key8732768
Report Number1721279-2019-00112
Device Sequence Number2572378
Product Code MFA
UDI-Device Identifier00813132020323
UDI-Public00813132020323
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P960042
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/11/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number500-301
Device Catalogue Number500-301
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2019
Initial Report FDA Received Date06/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Life Threatening; Required Intervention;
Patient Age58 YR
Date Report Sent to FDA01/01/2005